Alert archive / Missouri / Flash Flood Warnings in 2020
Flash Flood Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 2, 2020, 6:28 PM CDT for Barry County, Stone County, Missouri. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2020, 6:28 PM CDT (23:28 UTC)
- Expired
- Jul 2, 2020, 11:47 PM CDT
- In force
- 5 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 73 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3483 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 665 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
367
WGUS53 KSGF 022328
FFWSGF
MOC009-209-030530-
/O.NEW.KSGF.FF.W.0040.200702T2328Z-200703T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
628 PM CDT Thu Jul 2 2020
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Stone County in southwestern Missouri...
Eastern Barry County in southwestern Missouri...
* Until 1230 AM CDT Friday.
* At 627 PM CDT, Doppler radar and automated gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
2.29 inches of rain has fallen witin the last hour near Shell
Knob. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flooding include...
Roaring River State Park... Cassville...
Silver Dollar City... Kimberling City...
Shell Knob... Reeds Spring...
Seligman... Indian Point...
Branson West... Galena...
Mccord Bend... Golden...
Emerald Beach... Eagle Rock...
Blue Eye... Chain-O-Lakes...
Arrow Point... Coney Island...
Cape Fair... Jenkins...
This warning includes but is not limited to the following low water
crossings...
Highway 13 at Railey Creek near Reeds Spring...
Highway 13 at Pine Run northwest of Galena...
Route Y at Flat Creek just northeast of Cassville...
Route C just south of Mcdowell...
and Highway 39 at Flat Creek south of Jenkins.
Additional rainfall amounts in excess of one inch are possible in
the warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3650 9396 3664 9393 3684 9381 3682 9331
3650 9332
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR
$$
Rothstein2 follow-up statements
469
WGUS73 KSGF 030223
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
923 PM CDT Thu Jul 2 2020
MOC009-209-030530-
/O.CON.KSGF.FF.W.0040.000000T0000Z-200703T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone MO-Barry MO-
923 PM CDT Thu Jul 2 2020
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CDT FRIDAY
FOR STONE AND EASTERN BARRY COUNTIES...
At 921 PM CDT, gauge reports indicated that up to three inches of
rain has fallen across the warned area, with a Shell Knob CWOP
station report 2.92 inches. Although the heavy rainfall has
ended, flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Automated gauges.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage
and low lying areas.
Some locations that will experience flooding include...
Roaring River State Park... Cassville...
Silver Dollar City... Kimberling City...
Shell Knob... Reeds Spring...
Seligman... Indian Point...
Branson West... Galena...
Mccord Bend... Golden...
Emerald Beach... Eagle Rock...
Blue Eye... Chain-O-Lakes...
Arrow Point... Coney Island...
Cape Fair... Jenkins...
This warning includes but is not limited to the following low water
crossings...
Highway 13 at Railey Creek near Reeds Spring...
Highway 13 at Pine Run northwest of Galena...
Route Y at Flat Creek just northeast of Cassville...
Route C just south of Mcdowell...
and Highway 39 at Flat Creek south of Jenkins.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3650 9396 3664 9393 3684 9381 3682 9331
3650 9332
FLASH FLOOD...GAUGE INDICATED
$$
Rothstein602
WGUS73 KSGF 030447
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1147 PM CDT Thu Jul 2 2020
MOC009-209-030457-
/O.CAN.KSGF.FF.W.0040.000000T0000Z-200703T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stone MO-Barry MO-
1147 PM CDT Thu Jul 2 2020
...THE FLASH FLOOD WARNING FOR STONE AND EASTERN BARRY COUNTIES IS
CANCELLED...
The threat for rapid rises in water levels has diminished. Flash
flooding is no longer expected to pose a threat. Please continue to
heed any remaining road closures.
LAT...LON 3650 9396 3664 9393 3684 9381 3682 9331
3650 9332
$$
BurchfieldWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 6:28 PM CDT, 0 minutes earlier.
Area forecast discussion, Jul 2, 6:28 PM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
628 PM CDT Thu Jul 2 2020
...00Z AVIATION UPDATE...
.SHORT TERM...(This evening through Friday)
Issued at 240 PM CDT Thu Jul 2 2020
Hot and humid conditions are in place across southwest Missouri and
southeast Kansas this afternoon. Did go ahead and upgrade heat
advisory to an excessive heat warning for McDonald and Newton
counties, where slightly higher dew points have raised heat index
values above 110.
12Z SGF sounding shows all the moisture confined below 850mb (Approx
5000 feet), with very dry air above this. RAP does indicate a little
better moisture pushing into southwest Missouri and far southeast
Kansas this afternoon and evening. Expect Isolated thunderstorms
into the evening hours as surfaced based instabilities of 5500-6000
j/kg are present, with weak shear. Best chances for any stronger to
potentially severe would be in this corridor of higher moisture over
southwest Missouri into southeast Kansas. These will likely weaken
with loss of heating, but given the humid airmass, much like last
night will likely see isolated showers/storms through the overnight
hours.Look for lows tonight mainly in the lower to middle 70s.
Temperatures will be somewhat cooler on Friday, with highs ranging
from the middle 80s in the eastern Ozarks to the lower 90s in
southeast Kansas and far southwest Missouri. It will remain quite
humid though, but heat index readings at this point look to remain
below advisory levels, generally in the mid to upper 90s and
perhaps 100 over southeast Kansas, so at this point no advisory
headlines will be issued. With the heat and humidity will once again
see the possibility of isolated to scattered storms during the heat
of the day. No widespread severe weather is expected, but as it
typical this time of year could see an isolated stronger storm.
.LONG TERM...(Friday Night through Thursday)
Issued at 240 PM CDT Thu Jul 2 2020
This period will be dominated by a persistent upper level ridge over
the area. This will keep warm and humid conditions for the area with
at or above normal temperatures. Daily, mainly diurnally driven
convection will occur, but plenty periods of dry weather.
Temperatures actually look to cool a bit for the upcoming weekend
with highs in the upper 80s to around 90. Weak surface high pressure
looks to build in from the north on Sunday, and this will likely be
the "driest" day of the weekend. Otherwise, temperatures begin to
climb back up into the 90s by the middle part of next week with heat
indices once again topping 100 degrees in many locations.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 624 PM CDT Thu Jul 2 2020
Thunderstorms will start the TAF period at BBG however should
remain dry at JLN and SGF. VFR conditions are expected at the
sites through most of the period. Could be some brief MVFR around
12Z however confidence is not high enough at this time to include.
winds will remain light and out of the northeast generally. There
is a chance for additional showers and storms Friday afternoon
however confidence is too low at this time.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 8 PM CDT this evening for Moz066-077>079-
088>090-094>096-102>105.
Excessive Heat Warning until 8 PM CDT this evening for MOZ093-
101.
KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Raberding
LONG TERM...Raberding
AVIATION...BurchfieldHazardous weather outlook, Jul 2, 3:21 PM CDT, 3 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 321 PM CDT Thu Jul 2 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-032030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 321 PM CDT Thu Jul 2 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. Significant excessive heat risk. DISCUSSION... Isolated to scattered Showers and thunderstorms will continue through tonight. The strongest storms will be capable of producing wind gusts to 50 mph along with dime size hail. In addition, the slow movement of the storms will produce locally heavy downpours and possibly localized flash flooding. Heat index values of 100 to 113 degrees will continue into this evening. The hottest conditions are expected across far southwest Missouri into southeast Kansas. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Very warm and humid conditions will persist into the upcoming holiday weekend along with daily chances for showers and thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
In the hours before
Local storm report, Jul 2, 5:13 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
513 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 1 NNW DUQUESNE 37.09N 94.47W
07/02/2020 JASPER MO AMATEUR RADIO
4 INCH TREE BLOWN DOWN JUST EAST OF
NORTHPARK MALL.
&&
MBSpecial weather statement, Jul 2, 5:28 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Springfield MO
528 PM CDT Thu Jul 2 2020
MOZ102-103-022315-
Barry MO-Stone MO-
528 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN STONE AND
SOUTHEASTERN BARRY COUNTIES UNTIL 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Kimberling City, moving south at 5 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Roaring River State Park... Table Rock Lake...
Cassville... Shell Knob...
Golden... Emerald Beach...
Eagle Rock... Chain-O-Lakes...
Arrow Point...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3650 9388 3663 9389 3679 9385 3671 9350
3650 9350
TIME...MOT...LOC 2228Z 017DEG 5KT 3667 9364
RothsteinSpecial weather statement, Jul 2, 5:49 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Springfield MO 549 PM CDT Thu Jul 2 2020 MOZ095-103-104-022330- Taney MO-Christian MO-Stone MO- 549 PM CDT Thu Jul 2 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHRISTIAN... NORTHWESTERN TANEY AND EAST CENTRAL STONE COUNTIES UNTIL 630 PM CDT... At 549 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Merriam Woods, or 8 miles southeast of Highlandville, moving south at 10 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Branson... Lake Taneycomo... Forsyth... Merriam Woods... Kissee Mills... Rockaway Beach... Bull Creek... Branson West... Taneyville... Chestnutridge... Christian Center... Garrison... Chadwick... Walnut Shade... PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3698 9320 3697 9296 3666 9296 3669 9341 TIME...MOT...LOC 2249Z 009DEG 10KT 3684 9318 Rothstein
Local storm report, Jul 2, 6:02 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND DMG 4 SW REEDS 37.07N 94.22W
07/02/2020 JASPER MO 911 CALL CENTER
TREE OVER THE ROAD AT COUNTY LANE 90 AND
BLACKBERRY ROAD.
&&
MBLocal storm report, Jul 2, 6:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT THU JUL 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG 1 SE ANDERSON 36.63N 94.42W
07/02/2020 MCDONALD MO EMERGENCY MNGR
SEVERAL 3 TO 5 INCH TREES BLOWN DOWN JUST
SOUTH OF ANDERSON ON OLD HIGHWAY 71.
&&
MBSpecial weather statement, Jul 2, 6:15 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Springfield MO
615 PM CDT Thu Jul 2 2020
MOZ102-103-030000-
Barry MO-Stone MO-
615 PM CDT Thu Jul 2 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN STONE AND SOUTHEASTERN
BARRY COUNTIES UNTIL 700 PM CDT...
At 614 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Kimberling City, moving south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Table Rock Lake... Roaring River State Park...
Cassville... Kimberling City...
Shell Knob... Mccord Bend...
Golden... Emerald Beach...
Eagle Rock... Blue Eye...
Chain-O-Lakes... Arrow Point...
Coney Island... Cape Fair...
Jenkins... Lampe...
Mcdowell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Table Rock Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3650 9390 3683 9382 3681 9354 3679 9344
3650 9333
TIME...MOT...LOC 2314Z 352DEG 16KT 3655 9352
RothsteinThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:34 PM CDT | Excessive Heat Warning | SGF | McDonald, Newton | 6 hr |
| Jul 2, 3:10 PM CDT | Special Weather Statement | SGF | Ozark | 35 min |
| Jul 2, 4:11 PM CDT | Special Weather Statement | SGF | Jasper | 34 min |
| Jul 2, 4:18 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 42 min |
| Jul 2, 4:27 PM CDT | Special Weather Statement | SGF | Taney | 33 min |
| Jul 2, 4:41 PM CDT | Areal Flood Advisory | SGF | Jasper, Newton | 3 hr |
| Jul 2, 4:59 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 46 min |
| Jul 2, 5:28 PM CDT | Special Weather Statement | SGF | Barry | 47 min |
| Jul 2, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Stone | 43 min |
| Jul 2, 5:36 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 39 min |
| Jul 2, 5:49 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| Jul 2, 6:15 PM CDT | Special Weather Statement | SGF | Barry, Stone | 45 min |
Nearby
Flash Flood Warnings in Missouri, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.